ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Back to Search Results |
| Model Number |
PRT-25 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Cardiac Perforation (2513); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2023
Type of Reportable Event
Death
Event or Problem Description
This event is being conservatively filed as the cause of the right ventricle perforation is unknown at this time.Clinical information: crd_1024 - portico india, patient site id: in5827 - 18, r751418901 it was reported that on 21 april 2023, a 25mm portico valve was selected for procedure, the patient was adequately prepared for procedure.The patient had been administered intravenous antibiotics and dual antiplatelet therapy for procedure.Left sided arterial and venous access were made using an unknown 7f and unknown 6f sheath under fluoroscopic guidance.An unknown 9f device was then used and an unknown 6f quadripole catheter was advanced into the right ventricle.Another 6f non-abbott diagnostic catheter was used for crossing the aortic valve and an unknown straight tip wire.A non-abbott pig tail catheter and a non-abbott guidewire were used to record the patient's gradients.Right ventricle pacing was also performed, but there was no capture.The unknown 6f quadripole catheter was exchanged for another one and a good threshold was achieved.It was noted that the patient's blood began to drop.An echocardiogram was performed and revealed cardiac tamponade.A pre-implant dilatation was performed using an unknown 18 x 4 cm balloon.The 25mm portico valve was positioned and implanted.An unknown 14f delivery system was removed and the access site was closed.The decision was made to place the patient on cardiopulmonary bypass (cpb) and them shift to cardiovascular and thoracic surgery.A sternotomy was performed and a pericardiectomy was performed.A perforation of the right ventricle was also discovered during surgery.The decision was made to suture the perforation besides the left anterior descending artery (lad).The patient passed away on (b)(6)2023.No additional information was provided.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of drop in blood pressure, pericardial tamponade with moderate pericardial effusion, cardiac tamponade requiring pericardiocentesis, myocardial rupture requiring emergency thoracotomy and myocardial repair, disseminated intravascular coagulation with acute kidney injury requiring increased doses of inotropic support, cardiac arrest requiring cardiopulmonary cerebral resuscitation (cpcr) and patient death was reported.The patient's past medical history included hypertension, tricuspid stenosis, coronary artery disease, left ventricular systolic/diastolic function, hemorrhagic disorders, catheterized neurogenic bladder, diabetes mellitus and myocardial infarction and sts mortality score of 4.97%, chest pain on exertion, severe aortic stenosis and rbbb prior to implant.Information from field indicated that the cause of death was terminal cardiorespiratory arrest with multi organ dysfunction syndrome due to myocardial perforation in an operated case of on pump repair of myocardial perforation post trans-aortic valve replacement with portico valve with percutaneous intervention to left anterior and descending artery in a case of coronary artery disease with calcific severe aortic stenosis.Field also indicated that there was no ventricular pacing achieved from quadripolar catheter, a new quadripolar catheter was used and ventricular pacing was achieved, it was thought that this may have caused the myocardial perforation.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review, "further information was provided indicating that the cause of the pericardial tamponade and hemodynamic instability was a perforation of the rv.This was most likely due to the temporary pacing wire placed prior to the tavi implant."correction: h6: health effect - clinical code: removed 2513 cardiac perforation.Added 4582 no clinical signs, symptoms or conditions.Health effect - impact code: removed codes 4624 surgical intervention, 1802 death, 4607 hospitalization or prolonged hospitalization.Added code 2199 no health consequences or impact.Medical device problem code: removed code 2993 adverse event without identified device or use problem.Added code 3189 no apparent adverse event.
Event or Problem Description
Subsequent to the previously filed report, additional information was received that a coronary angiogram had revealed severe calcification and stenosis of the ostial left main coronary artery.It was also noted that there was diffuse disease in the proximal left anterior descending artery.The rotablation of the ostial left main coronary artery and proximal left anterior descending artery had been performed using a non-abbott device.A 3.5 x 44mm non-abbott stent was deployed.The was noted that following the stenting the patient became hypotensive.Thereafter, a transthoracic echocardiogram was performed and revealed a pericardial effusion with cardiac tamponade.The decision was made to perform a pericardiocentesis.After, the pre-implant dilation was performed using a 18 x 4cm non-abbott balloon, the portico valve was implanted and arteriotomy was closed off.The patient was then converted to cardiovascular and thoracic surgery for coronary bypass.A sternotomy and pericardiotomy was performed.It was noted during the sternotomy/pericardiotomy that a perforation of the right ventricle was apparent.Suturing was performed besides the left anterior descending artery.The cause of the pericardial tamponade and hemodynamic instability was a perforation of the right ventricle, which was believed to be caused by the temporary pacing wire placed prior to the tavi implant.There was no reported malfunction with the portico valve, and the death was not believed to be related to any abbott device.This event is no longer considered to be reportable.